ePrints@IIScePrints@IISc Home | About | Browse | Latest Additions | Advanced Search | Contact | Help

Large-U limit of a Hubbard model in a magnetic field: Chiral spin interactions and paramagnetism

Sen, Diptiman and Chitra, R (1995) Large-U limit of a Hubbard model in a magnetic field: Chiral spin interactions and paramagnetism. In: Physical Review B, 51 (3). pp. 1922-1925.

[img] PDF
Large-U-48.pdf
Restricted to Registered users only

Download (907Kb) | Request a copy

Abstract

We consider the large- U limit of the one-band Hubbard model at half-filling on a nonbipartite twodimensional lattice. An external magnetic field can induce a three-spin chiral interaction at order $1/U^2$. We discuss situations in which, at low temperatures, the chiral term may have a larger effect than the Pauli coupling of electron spins to a magnetic field. We present a model that explicitly demonstrates this. The ground state is a singlet with a gap; hence the spin susceptibility is zero while the chiral susceptibility is finite and paramagnetic.

Item Type: Journal Article
Additional Information: Copyright of this article belongs to American Institute Of Physics.
Department/Centre: Division of Physical & Mathematical Sciences > Centre for Theoretical Studies
Division of Physical & Mathematical Sciences > Physics
Date Deposited: 15 Sep 2006
Last Modified: 19 Sep 2010 04:31
URI: http://eprints.iisc.ernet.in/id/eprint/8621

Actions (login required)

View Item View Item